Alert archive / Texas / Red Flag Warnings in 2011

Red Flag Warning 33, NWS San Angelo, TX

May 28, 201112 counties in Texas

NWS San Angelo, TX issued this red flag warning at May 28, 2011, 2:09 AM CDT for 12 counties in Texas. It took effect at May 28, 2011, 12:00 PM CDT. It was in force for 8 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
May 28, 2011, 2:09 AM CDT (07:09 UTC)
In effect from
May 28, 2011, 12:00 PM CDT
Expired
May 28, 2011, 8:00 PM CDT
In force
8 hr
Issued by
NWS San Angelo, TX

Counties Coke County, TX, Fisher County, TX, Haskell County, TX, Irion County, TX, Jones County, TX, Nolan County, TX, Runnels County, TX, Shackelford County, TX, Sterling County, TX, Taylor County, TX, Throckmorton County, TX, Tom Green County, TX

The radar

The Dyess AFB radar (KDYX), 89 km from the middle of the area, began a volume at 07:12 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Midland Regional, TX (KMAF), launched 00:00Z, 7.2 hours before the alert went out and 196 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Midland Regional, TX at 00:00Z on 2011-05-28Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Midland Regional, TX at 00:00Z on 2011-05-28The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 27 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
6372 m above ground
0-6 km bulk shear
26 kt
0-1 km storm-relative helicity
27 m²/s²
0-3 km storm-relative helicity
47 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

041 
WWUS84 KSJT 280709
RFWSJT

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE SAN ANGELO TX
209 AM CDT SAT MAY 28 2011

...CRITICAL FIRE WEATHER CONDITIONS EXPECTED TODAY...

.CRITICAL FIRE WEATHER CONDITIONS ARE EXPECTED ONCE AGAIN TODAY
ACROSS MUCH OF THE BIG COUNTRY AND CONCHO VALLEY. THE COMBINATION
OF RECORD HIGH TEMPERATURES...RELATIVE HUMIDITIES NEAR OR JUST
BELOW 10 PERCENT AND SOUTH TO SOUTHWEST WINDS NEAR 20 MPH WILL
RESULT IN A HIGH FIRE DANGER WEST OF A LINE FROM ALBANY...TO
WINTERS...TO SAN ANGELO. WIND SPEEDS WILL REMAIN MARGINAL WITH
RESPECT TO RED FLAG CRITERIA BUT THE OTHER METEOROLOGICAL
CONDITIONS...IN CONJUNCTION WITH THE ONGOING DROUGHT...ARE
SIGNIFICANT ENOUGH TO OFFSET THE MARGINAL WIND SPEEDS.

TXZ049-054-064>066-071-072-098-099-113-114-127-290100-
/O.UPG.KSJT.FW.A.0027.110528T1700Z-110529T0100Z/
/O.NEW.KSJT.FW.W.0033.110528T1700Z-110529T0100Z/
FISHER-NOLAN-STERLING-COKE-RUNNELS-IRION-TOM GREEN-HASKELL-
THROCKMORTON-JONES-SHACKELFORD-TAYLOR-
209 AM CDT SAT MAY 28 2011

...RED FLAG WARNING IN EFFECT FROM NOON TODAY TO 8 PM CDT THIS
EVENING FOR STRONG WINDS AND LOW RELATIVE HUMIDITY FOR MOST OF THE
BIG COUNTRY AND CONCHO VALLEY...

THE NATIONAL WEATHER SERVICE IN SAN ANGELO HAS ISSUED A RED FLAG
WARNING...WHICH IS IN EFFECT FROM NOON TODAY TO 8 PM CDT THIS
EVENING. THIS REPLACES THE FIRE WEATHER WATCH.

* AFFECTED AREA: IN TEXAS...FISHER...NOLAN...STERLING...COKE...
  RUNNELS...IRION...TOM GREEN...HASKELL...THROCKMORTON... 
  JONES...SHACKELFORD...TAYLOR. 

* WIND: SOUTHWEST WINDS NEAR 20 MPH WITH GUSTS 25 TO 30 MPH.

* HUMIDITY: 6 TO 14 PERCENT.

* TIMING: NOON THROUGH 8 PM.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND HOT TEMPERATURES WILL
CREATE EXPLOSIVE FIRE GROWTH POTENTIAL.

AVOID THE USE OF OPEN FLAMES OR ANY ACTIVITIES THAT MAY GENERATE
SPARKS. ACCIDENTAL IGNITIONS WILL HAVE THE POTENTIAL TO GROW
QUICKLY INTO DANGEROUS WIND DRIVEN WILDFIRES.

&&

$$

FOR MORE INFORMATION FROM NOAA/S NATIONAL WEATHER SERVICE VISIT...
HTTP://WWW.SRH.NOAA.GOV/SJT

JOHNSON

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS San Angelo, TX wrote its last area forecast discussion before this red flag warning went out at May 27, 11:36 PM CDT, 2 hours 33 minutes earlier.

Area forecast discussion, May 27, 11:36 PM CDT, 2 hours 33 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SAN ANGELO TX
1136 PM CDT FRI MAY 27 2011

.DISCUSSION...
SEE 06Z AVIATION DISCUSSION BELOW.

&&

.AVIATION...
LITTLE CHANGE TO PREVIOUS FORECAST REASONING THE NEXT 24 HOURS.
SCATTERED STRATUS POSSIBLE OVER THE KBBD AND KJCT TERMINALS IN THE
PRE-DAWN HOURS...OTHERWISE EXPECT VFR CONDITIONS THE NEXT 24 HOURS
WITH SOUTH TO SOUTHWEST WINDS BECOMING GUSTY AFT 15Z SATURDAY.

&&

.PREV DISCUSSION... /ISSUED 657 PM CDT FRI MAY 27 2011/

DISCUSSION...
SEE 00Z AVIATION DISCUSSION BELOW.

AVIATION...
VFR CONDITIONS EXPECTED ACROSS WEST CENTRAL TEXAS THE NEXT 24
HOURS. MODELS SHOWING SOME INCREASE IN LOW LEVEL MOISTURE OVER
SOUTHERN TERMINALS TOWARDS DAYBREAK AS STRONG 850 MB JET DEVELOPS.
WILL INCLUDE A SCATTERED GROUP FOR STRATUS AT BOTH KBBD AND KJCT
FOR A COUPLE OF HOURS EARLY SATURDAY BUT ANY CIGS SHOULD REMAIN
SOUTH OF THE TERMINALS. OTHERWISE...CLEAR SKIES EXPECTED WITH
GUSTY SOUTH TO SOUTHWEST WINDS AGAIN ON SATURDAY.

PREV DISCUSSION... /ISSUED 339 PM CDT FRI MAY 27 2011/

SHORT TERM...
THE WEATHER HEADLINE FOR THE NEXT 24 HOURS IS RECORD HIGH TO NEAR
RECORD HIGH TEMPERATURES LIKELY TOMORROW. MEANWHILE...A SURFACE
TROUGH OF LOW PRESSURE TO THE WEST OF OUR COUNTIES WILL CONTINUE
TO PRODUCE GUSTY SOUTH TO SOUTHWEST WINDS OVERNIGHT TONIGHT.
THUS...CONTINUED SURFACE MIXING OVERNIGHT WILL HELP HOLD
OVERNIGHT LOWS WELL ABOVE SEASONAL NORMALS...MAINLY IN THE LOWER
TO MID 70S. FOR TOMORROW...MODEL DATA INDICATE A THERMAL RIDGE
WILL AGAIN EXPAND INTO WEST CENTRAL TEXAS FROM THE WEST DURING
THE AFTERNOON HOURS. THE RECORD HIGH TEMPERATURE FOR ABILENE
TOMORROW...MAY 28...IS 106 SET BACK IN 1927. FOR SAN ANGELO...THE
RECORD FOR MAY 28 OF 105 WAS ALSO SET BACK IN 1927. AS OF 3 PM
CDT...TEMPERATURES WERE 104 AND 106 AT ABILENE AND SAN
ANGELO...RESPECTIVELY. WITH THE POTENTIAL FOR 850 MB TEMPERATURES
TO BE SLIGHTLY WARMER OVER WEST CENTRAL TEXAS TOMORROW THAN
TODAY...FORECAST HIGH TEMPERATURES FOR THESE TWO LOCATIONS NEAR
OR A FEW DEGREES ABOVE THESE RECORDS LOOK REASONABLE.

HUBER

LONG TERM...
SURFACE TEMPERATURES 6 TO 8 DEGREES LESS HOT ON SUNDAY...AS 850
MB THERMAL TROUGH PUSHES BACK WEST...AND 850 TEMPS DROP 4 TO 5
CELSIUS. WONT FEEL COOLER HOWEVER AS DEEPER LOW LEVEL MOISTURE
RETURNS FROM THE GULF. STRONG WESTERLIES ALOFT WILL CONTINUE TO
INDUCE A STRONG LEE TROUGH AND WINDY CONDITIONS THROUGH MEMORIAL
DAY. WIND ADVISORIES POSSIBLE IN THE BIG COUNTRY AND CONCHO
VALLEY SUNDAY AND MEMORIAL DAY. WINDS BEGIN TO DECREASE TUESDAY
AS UPPER RIDGE BUILDS IN FROM THE EAST. NO RAINFALL INDICATED
NEXT WEEK...WITH UPPER RIDGE SUPPRESSING THUNDERSTORM
DEVELOPMENT. WENT 3 TO 4 DEGREES WARMER THAN GFS MOS GUIDANCE FOR
NIGHTTIME LOWS INTO TUESDAY MORNING...DUE TO STRONG OVERNIGHT
WINDS.

04

A RED FLAG WARNING IS IN EFFECT FOR THIS AFTERNOON AND EARLY
EVENING...AND A FIRE WEATHER WATCH IS IN EFFECT FOR TOMORROW.

NEAR CRITICAL TO CRITICAL FIRE WEATHER CONDITIONS WILL CONTINUE
ACROSS WEST CENTRAL TEXAS THROUGH EARLY EVENING. AFTERNOON
TEMPERATURES AROUND THE 105 MARK...ALONG WITH GUSTY SOUTH TO
SOUTHWEST WINDS...HAVE PRODUCED CONDITIONS ACROSS MUCH OF WEST
CENTRAL TEXAS THIS AFTERNOON WHERE ANY FIRE COULD GROW
EXPLOSIVELY. OVERNIGHT TONIGHT...A SURFACE TROUGH OF LOW PRESSURE
TO THE NORTHWEST WILL CONTINUE TO PRODUCE GUSTY SOUTH TO
SOUTHWEST WINDS. A SURFACE DRYLINE...CURRENTLY EXTENDING FROM
NEAR THROCKMORTON SOUTH TO NEAR OZONA...WILL RETREAT WEST LATER
THE EVENING. HOWEVER...EXPECT THIS DRYLINE TO AGAIN ADVANCE EAST
INTO WEST CENTRAL TEXAS TOMORROW. EXACTLY HOW FAR EAST THIS
BOUNDARY WILL ADVANCE STILL REMAINS UNCERTAIN. WE CURRENTLY HAVE
A FIRE WEATHER WATCH IN EFFECT FOR MUCH OF WEST CENTRAL TEXAS
TOMORROW. WITH AFTERNOON HIGHS TOMORROW LIKELY WARMER THAN
TODAY...PLAN FOR NEAR CRITICAL TO CRITICAL FIRE WEATHER
CONDITIONS ACROSS ALL OF WEST CENTRAL TEXAS AGAIN TOMORROW. FOR
NOW...WE DECIDED TO CONTINUE WITH THE FIRE WEATHER WATCH FOR
TOMORROW RATHER THAN ISSUING A RED FLAG WARNING FOR TOMORROW AT
THIS TIME. BUT...WATCH FOR US TO ISSUE A RED FLAG WARNING FOR AT
LEAST SOME OF OUR NORTHWESTERN COUNTIES SOMETIME LATER TONIGHT
WHEN NEW MODEL DATA ARRIVES. FOR SUNDAY THROUGH THE END OF NEXT
WEEK...LOOK FOR COOLER AFTERNOON HIGH TEMPERATURES AND A DRYLINE
WHICH WILL REMAIN WELL TO THE WEST OF WEST CENTRAL TEXAS.
THUS...PLAN FOR FIRE WEATHER CONDITIONS TO NOT BE AS ELEVATED.

HUBER

&&

.PRELIMINARY POINT TEMPS/POPS...
ABILENE 	101  74 105  74  96 /   0   0   0   0   0
SAN ANGELO 	104  76 108  76 101 /   0   0   0   0   0
JUNCTION 	100  75 102  75  96 /   0   0   0   0   0

&&

.SJT WATCHES/WARNINGS/ADVISORIES...
FIRE WEATHER WATCH FROM SATURDAY AFTERNOON THROUGH SATURDAY
EVENING FOR THE FOLLOWING ZONES: COKE...FISHER...HASKELL...
IRION...JONES...NOLAN...RUNNELS...SHACKELFORD...STERLING...
TAYLOR...THROCKMORTON...TOM GREEN.

&&

99/99/24
Hazardous weather outlook, May 27, 9:12 PM CDT, 4 hours 57 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SAN ANGELO TX
912 PM CDT FRI MAY 27 2011

TXZ049-054-064>066-071>073-076>078-098-099-113-114-127-128-139-
140-154-155-168>170-290215-
FISHER-NOLAN-STERLING-COKE-RUNNELS-IRION-TOM GREEN-CONCHO-
CROCKETT-SCHLEICHER-SUTTON-HASKELL-THROCKMORTON-JONES-SHACKELFORD-
TAYLOR-CALLAHAN-COLEMAN-BROWN-MCCULLOCH-SAN SABA-MENARD-KIMBLE-
MASON-
912 PM CDT FRI MAY 27 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WEST CENTRAL
TEXAS.

.DAY ONE...TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. HOWEVER...CRITICAL
FIRE WEATHER CONDITIONS ARE LIKELY TO DEVELOP AGAIN ACROSS THE
BIG COUNTRY AND CONCHO VALLEY SATURDAY AFTERNOON.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

The office that day

Everything else NWS San Angelo, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 28, 10:07 AM CDTLake Wind AdvisorySJTCallahan, Haskell, Jones, Nolan, Taylor8 hr

Nearby

Red Flag Warnings in Texas, 2011Every red flag warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.